Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Charleston, SC

August 31, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 31, 2015, 5:56 AM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2015, 5:56 AM EDT (09:56 UTC)
Expired
Aug 31, 2015, 9:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:45 AM EDTFLASH FLOOD1 E Goose Creek, SCBERKELEY COUNTY DISPATCH REPORTED HOWE HALL RD AT KEYES LN FLOODED AND IMPASSABLE. ONE CAR STALLED IN FLOOD WATERS.
Aug 31, 6:45 AM EDTFLASH FLOOD1 Se Goose Creek, SCBERKELEY COUNTY DISPATCH REPORTED FLOODING ON LIGHTHOUSE DR AND PINESHADOW DR IN GOOSE CREEK. 3 CARS FLOODED ON PINESHADOW DR.
Aug 31, 7:16 AM EDTFLASH FLOOD1 Se Goose Creek, SCHAM RADIO OPERATOR REPORTED A CAR SUBMERGED IN WATER IS FLOATING AT THE INTERSECTION OF CRYSTAL SPRINGS DRIVE AND TARPON STREET.
Aug 31, 7:21 AM EDTHEAVY RAIN 4.32 E I-26/I-526 Intercha, SC24 HOUR RAINFALL TOTAL
Aug 31, 7:41 AM EDTFLASH FLOODNorth Charleston, SCBROADCAST MEDIA REPORTED CHARLESTON COUNTY RESCUE DISPATCHED TO WATER RESCUE IN NORTH CHARLESTON.
Aug 31, 7:43 AM EDTFLASH FLOODShadowmoss, SCCHARLESTON POLICE DEPARTMENT REPORTED ROAD CLOSURE DUE TO FLOODING AT THE INTERSECTION OF HIGHWAY 61 AND MUIRFIELD PARKWAY
Aug 31, 7:50 AM EDTFLASH FLOOD2 Ssw Goose Creek, SCGREENRIDGE RD AT CROSSROADS DR CLOSED TO TRAFFIC DUE TO FLOODING.
Aug 31, 7:50 AM EDTHEAVY RAIN 3.875 Wsw Shadowmoss, SCRAIN BEGAN AT 330 AM
Aug 31, 7:56 AM EDTHEAVY RAIN 6.483 Ssw Shadowmoss, SC24 HOUR RAINFALL TOTAL
Aug 31, 8:00 AM EDTFLASH FLOOD2 E Magnolia Gardens, SCSEVERE FLOODING OF MANY HOMES WITHIN CHARLESTOWNE VILLAGE MOBILE HOME PARK OFF DORCHESTER RD.
Aug 31, 8:00 AM EDTFLASH FLOOD2 E Magnolia Gardens, SC2-3 FEET OF WATER IN THE FIRST FLOOR OF BUILDINGS IN THE RESERVE AT ASHLEY RIVER APARTMENTS.
Aug 31, 8:00 AM EDTFLASH FLOOD2 Ene Shadowmoss, SC1-2 FEET OF WATER INSIDE THE FIRST FLOOR OF SEVERAL BUILDINGS AT DORCHESTER GARDENS APARTMENTS OFF DORCHESTER RD. ALSO SIGNIFICANT STREET AND PARKING LOT FLOODING.
Aug 31, 8:00 AM EDTHEAVY RAIN 5.483 Sw Goose Creek, SC24 HOUR RAINFALL TOTAL
Aug 31, 8:00 AM EDTHEAVY RAIN 5.753 S Shadowmoss, SC24 HOUR RAINFALL TOTAL
Aug 31, 8:15 AM EDTFLASH FLOODCharleston Naval Comple, SCAN ELECTRICAL SUBSTATION ON THE NAVY BASE WAS FLOODED WITH 2-3 FEET OF WATER.
Aug 31, 8:15 AM EDTHEAVY RAIN 4.151 Nnw Hanahan, SCRAIN BEGAN AT 4 AM.
Aug 31, 8:15 AM EDTHEAVY RAIN 4.435 E Ravenel, SCRAIN BEGAN AT 315 AM
Aug 31, 8:15 AM EDTHEAVY RAIN 7.861 Ese Charleston Airpor, SC24 HOUR RAINFALL TOTAL
Aug 31, 8:26 AM EDTFLASH FLOOD2 S I-26/I-526 Intercha, SCPART OF AN EMBANKMENT COLLAPSED NEAR THE INTERSECTION OF INTERSTATE 526 AND DORCHESTER ROAD.
Aug 31, 8:30 AM EDTFLASH FLOOD2 E Magnolia Gardens, SCAPPROXIMATELY 2 FEET OF WATER IN A FURNISHINGS BUSINESS OFF DORCHESTER RD. DAMAGE ESTIMATED AT 100K DOLLARS.
Aug 31, 8:30 AM EDTHEAVY RAIN 6.042 Nne Hanahan, SCRAIN BEGAN AT 4 AM.
Aug 31, 8:30 AM EDTHEAVY RAIN 6.442 Sw Shadowmoss, SCRAIN BEGAN AT 345 AM
Aug 31, 8:50 AM EDTFLASH FLOOD1 Sse Hanahan, SCWARNING POINT REPORTED WATER ENTERING HOMES AT THE INTERSECTION OF REMOUNT ROAD AND CHATHAM AVENUE.
Aug 31, 8:50 AM EDTFLASH FLOODShadowmoss, SCWARNING POINT REPORTED WATER ENTERING HOMES ON SHADOWMOSS PARKWAY
Aug 31, 8:55 AM EDTHEAVY RAIN 5.813 Sw Shadowmoss, SCRAIN BEGAN AT 330 AM
Aug 31, 9:04 AM EDTFLASH FLOODHanahan, SCWARNING POINT REPORTED ROAD CLOSED ON RIVERS AVENUE BETWEEN EAGLE DRIVE AND MIDLAND PARK ROAD.
Aug 31, 9:06 AM EDTFLASH FLOOD1 Nnw Charleston, SCCHARLESTON POLICE DEPARTMENT REPORTED ROAD CLOSURE AT THE INTERSECTION OF KING STREET AND HUGER STREET DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS52 KCHS 310956
FFWCHS
SCC015-019-035-311300-
/O.NEW.KCHS.FF.W.0011.150831T0956Z-150831T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
556 AM EDT MON AUG 31 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 900 AM EDT
    
* AT 554 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN...AND ANOTHER 2 TO 3 INCHES OF RAIN COULD FALL BY 
  MID MORNING. FLASH FLOODING IS IMMINENT AND WILL IMPACT THE MONDAY 
  MORNING RUSH HOUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  GOOSE CREEK...HANAHAN...MONCKS CORNER AND I-26/I-526 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING OF ROADS IS EXPECTED. TURN AROUND...DONT DROWN WHEN 
ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. 

&&

LAT...LON 3323 7986 3285 7969 3281 7972 3275 7985
      3279 7988 3278 7991 3281 7992 3276 7992
      3276 7988 3274 7990 3273 7988 3274 7987
      3268 7989 3264 7998 3261 8000 3260 8008
      3257 8015 3305 8036

$$
2 follow-up statements
169 
WGUS72 KCHS 311054
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EDT MON AUG 31 2015

SCC015-019-035-311300-
/O.CON.KCHS.FF.W.0011.000000T0000Z-150831T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
654 AM EDT MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

AT 640 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS AND PRODUCING 
VERY HEAVY RAIN ACROSS THE CHARLESTON TRI-COUNTY REGION...ESPECIALLY 
OVER NORTH CHARLESTON...HANAHAN...GOOSE CREEK...SULLIVANS ISLAND AND 
MOUNT PLEASANT. DOPPLER RADAR...AUTOMATED GAUGES AND TRAINED 
SPOTTERS INDICATED THAT HOURLY RAINFALL RATES BETWEEN 2 AND 3 INCHES 
WERE COMMON IN THIS AREA. IN SOME LOCATIONS...OVER 5 INCHES OF RAIN 
HAD FALLEN SINCE YESTERDAY. FLASH FLOODING IS IMMINENT.

ACROSS DOWNTOWN CHARLESTON...WEST ASHLEY...JAMES ISLAND AND FOLLY 
BEACH...LIGHTER RAINFALL WAS NOTED. HOWEVER...VERY HEAVY RAIN WAS 
POISED TO PUSH ONSHORE INTO THESE AREAS. ALSO OF NOTE...TIDE LEVELS
WERE RISING ALONG THE COAST.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND I-26/I-526 INTERCHANGE.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED IN THE 
WARNED AREA THROUGH MID-MORNING...AND LOCALLY GREATER AMOUNTS ARE 
POSSIBLE. EXPECT CLOSED ROADS DURING THE MORNING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3323 7986 3285 7969 3281 7972 3275 7985
      3279 7988 3278 7991 3281 7992 3276 7992
      3276 7988 3274 7990 3273 7988 3274 7987
      3268 7989 3264 7998 3261 8000 3260 8008
      3257 8015 3305 8036

$$
942 
WGUS72 KCHS 311154
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 AM EDT MON AUG 31 2015

SCC015-019-035-311300-
/O.CON.KCHS.FF.W.0011.000000T0000Z-150831T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-DORCHESTER SC-
754 AM EDT MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

AT 745 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
WITH TORRENTIAL RAIN CONTINUING TO MOVE OVER THE SAME 
AREAS...ESPECIALLY BETWEEN SHADOWMOSS...NORTH CHARLESTON...HANAHAN 
AND GOOSE CREEK...INCLUDING I-26 AND I-526. AS MUCH AS 5 TO 6 INCHES 
OF RAIN HAVE FALLEN IN THIS AREA SINCE 5 AM. WE HAVE RECEIVED 
MULTIPLE REPORTS OF CLOSED ROADS AND ONE REPORT OF A WATER RESCUE 
FROM A STALLED VEHICLE. FLASH FLOODING WILL CONTINUE THROUGH AT 
LEAST 9 AM.

ADDITIONAL HEAVY RAIN WILL MOVE ONSHORE INTO DOWNTOWN 
CHARLESTON...FOLLY BEACH...JAMES ISLAND...SULLIVANS ISLAND AND MT 
PLEASANT THROUGH MID MORNING. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA. FLASH FLOODING WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SIGNIFICANT FLASH FLOODING IS ONGOING. TURN AROUND...DONT DROWN WHEN 
ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3323 7986 3285 7969 3281 7972 3275 7985
      3279 7988 3278 7991 3281 7992 3276 7992
      3276 7988 3274 7990 3273 7988 3274 7987
      3268 7989 3264 7998 3261 8000 3260 8008
      3257 8015 3305 8036

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 5:09 AM EDT, 47 minutes earlier.

Area forecast discussion, Aug 31, 5:09 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
509 AM EDT MON AUG 31 2015

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE ACROSS GEORGIA WILL MOVE NORTH
AND WEAKEN TONIGHT. ON THE PERIPHERY OF ATLANTIC HIGH PRESSURE...A
WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER THE SOUTHEAST MOST
OF THIS WEEK. LATE THIS WEEK INTO NEXT WEEKEND...LOW PRESSURE WILL
DEVELOP OVER THE ATLANTIC WHILE WEAK INLAND HIGH PRESSURE EXPANDS
SOUTH AND EAST INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
FLOODING CONCERNS UNDERWAY ALONG AND EAST OF I-95 AS RAINFALL EXPANDS
DUE TO THE SHARPENING OF A SURFACE TROUGH NEAR THE COAST AND
INTENSIFYING LOW LEVEL SPEED CONVERGENCE...ENHANCED BY HIGH PWAT
VALUES AND A RIBBON OF UPPER LEVEL DIFLUENCE AND MID LEVEL OMEGA
ALONG THE TAIL OF THE EJECTING UPPER WAVE ACROSS THE WESTERN
CAROLINAS. IT LOOKS AS IF THE SEVERE WEATHER THREAT HAS DIMINISHED
AS LATEST ANALYSIS SHOWS BETTER SHEAR PARAMETERS MOVING UP INTO
THE PEE DEE REGION.

WITH THE ONGOING PULSE OF EXPANDING RAINFALL AND TRAINING ALONG THE
I-95 CORRIDOR WE EXPECT THE EVENT TO PEAK LATER THIS MORNING AND
WITH ONGOING FLOOD ADVISORIES/WARNINGS. LOCALIZED FLOODING DOES
APPEAR TO BE A GOOD BET THIS MORNING...ESPECIALLY ACROSS SOUTHEAST
SOUTH CAROLINA.

FAR INLAND AREAS LIKELY TO REMAIN DRY WITH SOME PATCHY/AREAS OF FOG
AS DRIER AIR AND SUBSIDENCE ADVECTS FROM THE SW IN THE WAKE OF THE
EJECTING UPPER LOW.

WIDESPREAD RAINS AND FEW TSTMS ALONG AND EAST OF I-95 ARE EXPECTED
TO SHIFT NE AND OFFSHORE LATE MORNING AND CERTAINLY BY THIS
AFTERNOON. LOCALIZED FLASH FLOODING IS POSSIBLE GIVEN THE ONGOING
SITUATION PRE-DAWN. IF RAINS ARE STILL ONGOING AROUND HIGH TIDE
AT MID MORNING...THEN COASTAL COUNTIES ARE IN RISK FOR EXACERBATED
FLOODING AS ASTRONOMICAL TIDE CYCLES ARE ALREADY HIGH AND COASTAL
FLOODING WITHOUT ANY RAINS IS EXPECTED. IN DOWNTOWN CHARLESTON...
THERE IS A SIGNIFICANT CONCERN THAT TO NEED TO WATCHING HOUR BY
HOUR NEARING HIGH TIDE. DOWNTOWN SAVANNAH...THE CONCERN BY HIGH
TIDE APPEARS LESS GIVEN LATEST TIMING PROGS FROM VARIOUS HIGH
RESOLUTION MODEL OUTPUTS.

SINCE I-95 CORRIDOR SEPARATES CATEGORICAL FROM MUCH LESSES CHANCES
TO THE WEST THIS MORNING...WE SLOWLY DIMINISH POPS AS A LOW PRES
WAVE LIFTS UP THE COAST. THE ENVIRONMENT AFTER THE LOW WILL BE
FAIRLY BENIGN FOR A LOT ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS
SE GEORGIA AS SOME AFTERNOON CLEARING OCCURS. WE BUMPED HIGH
TEMPS UP MANY AREAS THIS AFTERNOON AS SOME SUNSHINE BREAK OUT.

TONIGHT...A MUCH QUIETER NIGHT IS EXPECTED WITH PARTLY CLOUDY
SKIES FOR MOST AREAS. AN EXCEPTION COULD BE ACROSS SE GEORGIA
AS SCATTERED SHOWERS REDEVELOP AS DEEP MOISTURE INCREASES
AND A MID LEVEL VORT AXIS POKES NORTH FROM FLORIDA.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY THROUGH THURSDAY...AN UPPER RIDGE WILL BUILD OVER THE REGION
FROM THE SOUTHEAST. HOWEVER...VORTICITY/ASSOCIATED ENHANCED MOISTURE
TRAPPED WITHIN THE RIDGE WILL DRIFT OVER THE SOUTHEAST AND WILL
CONTRIBUTE TO SCATTERED SHOWERS/THUNDERSTORMS ESPECIALLY MIDDAY INTO
THE EVENING. PER 850-500 MB MOISTURE PROGS...HIGHEST PM POP ARE
FOCUSED ACROSS SOUTHERN COUNTIES...BUT THE NORTH/SOUTH POPS GRADIENT
REMAINS SUBTLE. ALSO...GUIDANCE DIFFERS REGARDING THE
TRACK/ORIENTATION OF VORTICITY...IN PART PROVIDED BY THE REMNANTS OF
ERIKA...AND THIS WILL IMPACT DAY TO DAY POP TRENDS. FOR
NOW...SLIGHTLY GREATER AFTERNOON/EVENING POPS ARE IN PLACE FOR
WEDNESDAY...AS HIGH AS 40-50 PERCENT...AS COMPARED WITH TUESDAY AND
THURSDAY. DESPITE THE PREVALENCE OF CLOUDS...DAYTIME HIGHS SHOULD
RECOVER INTO THE UPPER 80S/LOWER 90S EACH DAY.

EACH NIGHT...POPS SHOULD DIMINISH OVER LAND/AWAY FROM THE IMMEDIATE
COAST PER TYPICAL DIURNAL TRENDS...WHILE POPS COULD INCREASE OVER
COASTAL WATERS EACH NIGHT. LOW TEMPERATURES IN THE 70S WILL REMAIN
COMMON EACH NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A LONGWAVE UPPER TROUGH IS PROGGED TO ADVANCE INTO THE REGION FROM
THE WEST LATE THIS WEEK. THEN...THIS FEATURE COULD BECOME CUT-OFF
OVER THE SOUTHEAST AS A BLOCKING PATTERN DEVELOPS NEXT WEEKEND
THROUGH EARLY NEXT WEEK. MEANWHILE...HIGH PRESSURE WILL GRADUALLY
BUILD INTO THE REGION FROM THE NORTH...PRODUCING A PERSISTENT/LONG
FETCH ONSHORE FLOW. BY LATE WEEKEND/EARLY NEXT WEEK...A COASTAL
TROUGH COULD DEVELOP. THIS PATTERN SHOULD SUPPORT UNSETTLED
CONDITIONS...JUSTIFYING AT LEAST CHANCE POPS DURING THE DAY AND
PERSISTENT NIGHTTIME POPS ESPECIALLY NEAR THE COAST AND ACROSS
ADJACENT COASTAL WATERS...AS WELL SLIGHTLY COOLER HIGH TEMPERATURES
IN THE MID TO UPPER 80S.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VERY CHALLENGING TAFS THIS MORNING DUE TO THE POTENTIAL FOR LOW
STRATUS AND/OR FOG AND PINNING DOWN THE RAIN CHANCES. BEST CHANCE
FOR PRECIPITATION AT KSAV LOOKS TO BE THROUGH DAYBREAK AFTER
WHICH THE BEST FORCING SHIFTS EAST. VSBYS WILL BRIEFLY BE REDUCED
DURING SHOWERS...POTENTIALLY IFR AT TIMES. ONCE PRECIP ENDS THERE
WILL BE AN INCREASING CHANCE FOR STRATUS BUILD-DOWN AND POSSIBLE
FOG AS EXTENSIVE MOISTURE LINGERS IN LOW-LEVELS AROUND DAWN. WE
MAINTAINED IFR VSBY/CEILING LATE TONIGHT THROUGH MON MORNING WITH
VFR RETURNING AFTER MID MORNING.

AT KCHS...PRECIP FLARING UP THIS MORNING AND EXPECT THOUGH
COVERAGE WILL PROBABLY BE LESS LATE. MVFR CEILINGS/VSBY WILL
BECOME INCREASINGLY LIKELY OVERNIGHT...ESPECIALLY LATER ONCE THE
COASTAL TROUGH TIGHTENS AND A WEAK LOW STARTS MOVING UP THE COAST.
CONDITIONS SHOULD IMPROVE LATE MON MORNING.

EXTENDED AVIATION OUTLOOK THROUGH FRIDAY...MAINLY VFR. BRIEF FLIGHT
RESTRICTIONS COULD OCCUR MAINLY WITHIN SHOWERS/THUNDERSTORMS.

&&

.MARINE...
WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR THE CHARLESTON COUNTY
WATERS TODAY...MAINLY FOR SEAS TOUCHING NEAR 6 FT CLOSER TO 15-20
NM OFFSHORE. A SMALL CRAFT ADVISORY FOR THE OUTER GEORGIA WATERS
ALSO CONTINUES TODAY.

A WEAK WAVE OF LOW PRES WILL MOVE UP ALONG THE I-95 CORRIDOR TODAY
AND THIS SHOULD ALLOW ONSHORE FLOW TO BECOME S OR SW AND SPEEDS
WILL ALSO DIMINISH LATER TODAY. ELEVATED SEAS WILL DIMINISH
TONIGHT AS THE FLOW BECOMES SOMEWHAT VARIABLE FROM NORTH TO SOUTH.

SHOWERS AND TSTMS WILL LOWER VSBYS BELOW 3 NM AT TIMES THROUGH
AT LEAST MIDDAY.

TUESDAY THROUGH SATURDAY. A WEAK PRESSURE PATTERN WILL TRANSLATE TO
WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THIS
PERIOD. WINDS WILL REMAIN DOMINATED BY THE SEA BREEZE EACH
AFTERNOON/EVENING AND BY THE LAND BREEZE EACH OVERNIGHT/EARLY
MORNING...MAINLY LESS THAN 15 KT THROUGH THE PERIOD. SEAS WILL OF
2-4 FT TUESDAY WILL SUBSIDE TO 1-3 FT WEDNESDAY THROUGH LATE WEEK.
CONDITIONS COULD BEGIN TO DETERIORATE AS HIGH PRESSURE BUILDS FROM
THE NORTH NEXT WEEKEND.

RIP CURRENTS... AN ELEVATED RISK FOR RIP CURRENTS COULD PERSIST
TUESDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD DEVELOP AGAIN NEXT
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
WE HAVE ISSUED A COASTAL FLOOD ADVISORY ALONG THE SOUTH CAROLINA
COAST EARLY THIS MORNING AS ONSHORE FLOW STILL GOING STRONG AND
EXPECTATIONS OF A HIGH TIDE JUST ABOVE 7 FT MLLW AT DOWNTOWN
CHARLESTON. A GREATER CONCERN WILL BE WHETHER HEAVY RAINS ARE
STILL ONGOING AROUND 9 OR 10 AM THIS MORNING. IF HEAVY RAIN
FALLS IN DOWNTOWN CHARLESTON AND/OR DOWNTOWN SAVANNAH AROUND THE
TIME OF HIGH TIDE...MORE SIGNIFICANT FLOODING IS POSSIBLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO NOON EDT
     TODAY FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...
MARINE...SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 31, 5:36 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
536 AM EDT MON AUG 31 2015

GAZ117-139-141-010945-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-
536 AM EDT MON AUG 31 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON
AREA BEACHES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-010945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
536 AM EDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-010945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
536 AM EDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-010945-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
536 AM EDT MON AUG 31 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   COASTAL FLOOD ADVISORY.

LOCALLY EXCESSIVE RAINFALL...WIDESPREAD HEAVY RAINFALL THROUGH
LATE MORNING WILL PRODUCE AREAS OF MINOR TEMPORARY FLOODING WITH
PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. LOCALLY
EXCESSIVE RAINFALL IS LIKELY...ESPECIALLY IF RAINS PERSIST
THROUGH LATE MORNING ALONG COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON
AREA BEACHES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043>045-052-010945-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
536 AM EDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY EXCESSIVE RAINFALL...WIDESPREAD HEAVY RAINFALL THROUGH
LATE MORNING WILL PRODUCE AREAS OF MINOR TEMPORARY FLOODING WITH
PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. LOCALLY
EXCESSIVE RAINFALL AND FLASH FLOODING IS POSSIBLE THROUGH LATE
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ119-010945-
COASTAL CHATHAM-
536 AM EDT MON AUG 31 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON
AREA BEACHES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 12:10 AM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1210 AM EDT MON AUG 31 2015

SCZ043-310430-
INLAND COLLETON SC-
1210 AM EDT MON AUG 31 2015

...SHOWERS PRODUCING HEAVY RAINS AND WEAK ROTATION WILL IMPACT
PORTIONS OF COLLETON COUNTY UNTIL 1230 AM EDT...

AT 1206 AM EDT...DOPPLER RADAR WAS TRACKING A HEAVY SHOWER NEAR
HENDERSONVILLE...OR NEAR YEMASSEE...MOVING NORTH AT 15 MPH. THERE
HAS BEEN PERSISTENT WEAK ROTATION WITH THIS SHOWER AND A SMALL
CHANCE OF A BRIEF TORNADO IS POSSIBLE IF THE ROTATION BECOMES
STRONGER.

TORRENTIAL RAINS MAY PRODUCE TEMPORARY PONDING OF WATER ON AREA
ROADS AND LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO AND ISLANDTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3294 8066 3271 8077 3277 8087 3281 8090
      3283 8090 3288 8095 3288 8096 3290 8098
      3295 8101
TIME...MOT...LOC 0406Z 172DEG 14KT 3276 8080
Special weather statement, Aug 31, 12:35 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1235 AM EDT MON AUG 31 2015

SCZ043-310500-
INLAND COLLETON SC-
1235 AM EDT MON AUG 31 2015

...SHOWERS WITH WEAK BUT PERSISTENT ROTATION WILL IMPACT PORTIONS OF
COLLETON COUNTY UNTIL 100 AM EDT...

AT 1231 AM EDT...DOPPLER RADAR WAS TRACKING A SHOWER WITH STEADY BUT
WEAK ROTATION NORTHWEST OF HENDERSONVILLE...MOVING NORTH AT 20 MPH.

TORRENTIAL RAINFALL AND A SMALL CHANCE OF A VERY BRIEF TORNADO IS
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO AND RUFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3295 8057 3279 8073 3280 8089 3281 8090
      3303 8088
TIME...MOT...LOC 0431Z 199DEG 18KT 3286 8077
Special weather statement, Aug 31, 1:03 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
103 AM EDT MON AUG 31 2015

SCZ043-044-310530-
DORCHESTER SC-INLAND COLLETON SC-
103 AM EDT MON AUG 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES UNTIL 130 AM EDT...

AT 101 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERBORO...MOVING NORTHEAST AT 25 MPH.

TORRENTIAL RAINFALL IS EXPECTED. A SMALL CHANCE OF A VERY BRIEF
TORNADO IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO AND CANADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3288 8067 3295 8076 3316 8073 3307 8045
TIME...MOT...LOC 0501Z 202DEG 20KT 3297 8067
Local storm report, Aug 31, 2:28 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 AM EDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     2 N WALTERBORO          32.93N  80.66W
08/31/2015                   COLLETON           SC   LAW ENFORCEMENT

            SC STATE HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN
            DOWN ONTO JEFFERIES HIGHWAY. TIME WAS ESTIMATED FROM
            RADAR DATA.

&&

EVENT NUMBER CHS1500953

SPR
Special weather statement, Aug 31, 2:47 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 AM EDT MON AUG 31 2015

SCZ044-045-310715-
DORCHESTER SC-INLAND BERKELEY SC-
247 AM EDT MON AUG 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES UNTIL 315 AM EDT...

AT 247 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARLEYVILLE...OR 10 MILES EAST OF INDIAN FIELD...MOVING NORTHEAST AT
25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DORCHESTER...HARLEYVILLE AND CROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3335 8006 3309 8035 3318 8045 3326 8042
      3326 8036 3328 8035 3327 8030 3330 8025
      3335 8024 3338 8024 3339 8022 3344 8022
TIME...MOT...LOC 0647Z 214DEG 21KT 3321 8037

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 12:10 AM EDTSpecial Weather StatementCHSColleton20 min
Aug 31, 12:35 AM EDTSpecial Weather StatementCHSColleton25 min
Aug 31, 1:03 AM EDTSpecial Weather StatementCHSColleton27 min
Aug 31, 2:12 AM EDTTornado WarningCHSDorchester33 min
Aug 31, 2:47 AM EDTSpecial Weather StatementCHSDorchester28 min
Aug 31, 2:52 AM EDTAreal Flood AdvisoryCHSBerkeley, Colleton, Dorchester83 min
Aug 31, 3:38 AM EDTAreal Flood AdvisoryCHSBeaufort, Jasper97 min
Aug 31, 4:05 AM EDTCoastal Flood AdvisoryCHS7 hr
Aug 31, 4:47 AM EDTFlash Flood WarningCHSBeaufort, Jasper3 hr
Aug 31, 5:23 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min
Aug 31, 6:02 AM EDTSpecial Marine WarningCHS58 min
Aug 31, 6:56 AM EDTSpecial Marine WarningCHS64 min
Aug 31, 7:34 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston86 min
Aug 31, 8:59 AM EDTFlash Flood WarningCHSBerkeley, Charleston61 min
Aug 31, 10:04 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston86 min

Nearby

Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.